Alert archive / Georgia / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Atlanta, GA

December 10, 200836 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Dec 10, 2008, 4:25 AM EST for 36 counties in Georgia. It took effect at Dec 10, 2008, 7:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 4:25 AM EST (09:25 UTC)
In effect from
Dec 10, 2008, 7:00 AM EST
Expired
Dec 10, 2008, 10:49 AM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 36 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WGUS62 KFFC 100925
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 AM EST WED DEC 10 2008

GAZ001>009-011>016-019>025-030>035-041>045-052>055-101730-
/O.NEW.KFFC.FF.A.0002.081210T1200Z-081210T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...NEWNAN...PEACHTREE CITY
425 AM EST WED DEC 10 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...
  NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA.

* UNTIL 4 PM EST THIS AFTERNOON

* AN AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG
  COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS MORNING. WIDESPREAD
  RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY AS THIS LINE MOVES
  THROUGH. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY
  ALONG THE SOUTH FACING SLOPES OF THE APPALACHIANS WHERE STRONG
  SOUTHERLY WINDS WILL TRANSPORT THE MOISTURE UPSLOPE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES...
ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD
WARNING IS ISSUED.

$$
1 follow-up statement
000
WGUS62 KFFC 101549
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 AM EST WED DEC 10 2008

GAZ001>009-011>016-019>025-030>035-041>045-052>055-110000-
/O.CAN.KFFC.FF.A.0002.000000T0000Z-081210T2100Z/
/O.NEW.KFFC.FA.A.0002.081210T1549Z-081211T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...NEWNAN...PEACHTREE CITY
1049 AM EST WED DEC 10 2008

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST
GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA THROUGH
THURSDAY MORNING.

AN AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG
COLD FRONT HAS MOVED ACROSS NORTH GEORGIA THIS MORNING. WIDESPREAD
RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE BEEN REPORTED...MAINLY OVER
NORTHWEST GEORGIA. RIVERS AND STREAMS ACROSS THE AREA ARE ON THE
RISE...AND WITH MORE RAINFALL EXPECTED THIS AFTERNOON AND TONIGHT...
THE POTENTIAL FOR FLOODING WILL EXIST THROUGH THURSDAY MORNING.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY
FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...
NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA
HAS BEEN CANCELED. ALTHOUGH THE THREAT FOR WIDESPREAD FLASH
FLOODING HAS ENDED...LOCALIZED FLASH FLOODING IS STILL POSSIBLE IN
THE MOUNTAINOUS TERRAIN OF NORTHEAST GEORGIA AS WELL AS URBANIZED 
AREAS.

$$

GAZ027-036>039-046>051-057-110000-
/O.NEW.KFFC.FA.A.0002.081210T1549Z-081211T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-
MORGAN-GREENE-TALIAFERRO-HENRY-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON
1049 AM EST WED DEC 10 2008

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL
GEORGIA AND NORTHEAST GEORGIA.

THROUGH THURSDAY MORNING

A POWERFUL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRIEF
SEVERAL PERIODS OF POSSIBLY HEAVY RAIN ACROSS THE AREA TODAY AND
TOMORROW. RAINFALL AMOUNTS OF ONE TO THREE INCHES CAN BE
EXPECTED...AND THIS RAINFALL HAS THE POTENTIAL TO SEND LARGE
STREAMS AND RIVERS OUT OF THEIR BANKS THROUGH THURSDAY MORNING. IN
ADDITION...THE THREAT FOR FLOODING OVER URBANIZED AREAS WILL
CONTINUE THROUGH THE PERIOD.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Dec 10, 4:07 AM EST, 18 minutes earlier.

Area forecast discussion, Dec 10, 4:07 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 AM EST WED DEC 10 2008

.SHORT TERM /TODAY THROUGH FRIDAY/...

SHORT TERM IS AWFULLY BUSY. SOUTHERLY FLOW IN FULL FORCE WITH
FRONT APPROACHING. MODELS COMING INTO AGREEMENT WITH THE UPPER LOW
THAT WILL CUT OFF OVER THE SOUTHEAST. ECMWF WAS MOVING THIS SYSTEM
OUT A LITTLE FASTER BUT THE NEW 00Z RUN HAS SLOWED IT DOWN. STILL
NOT AS COLD AS THE GFS BUT WITH IT COMING MORE INTO LINE WITH THE
OTHER SHORT-TERM MODELS...CONFIDENCE IS HIGHER ON EVOLUTION OF THE
SYSTEM. MORE ON THAT BELOW. TEMPS TODAY WILL BE TRICKY (YESTERDAY
DIDNT TURN OUT TOO WELL)...MANY AREAS WILL SEE A 12Z HIGH. HAVE
GONE GENERALLY WITH MAV TEMPS WITH ADJUSTMENTS FOR THE DIURNAL
CURVE...AND HOPE THAT ITLL WORK OUT BETTER THAN YESTERDAY.

STRONG LLJ ASSOCIATED WITH THE FRONT IS MOVING THROUGH NORTH
GEORGIA NOW. MOMENTUM CAN EASILY BE TRANSFERRED DOWN TO THE
SURFACE UNTIL THE STRONGEST OF THESE WINDS MOVE THROUGH...SO HAVE
EXTENDED THE WIND ADVISORY IN THE MOUNTAINS THROUGH 18Z. IN
ADDITION WITH THE RAINFALL CONCERNS HAVE ISSUED FLASH FLOOD WATCH
FOR TODAY...MORE ON THAT IN THE HYDRO SECTION.

INSTABILITY NOT ALL THAT IMPRESSIVE BUT SBCAPES RANGE FROM NEAR
500 IN CENTRAL GEORGIA TO AROUND 100 (OR JUST UNDER) IN NORTH
GEORGIA...DEPENDING ON WHICH MODEL YOU CHOOSE. THIS COMBINED WITH
THE INCREDIBLE SHEAR...400-600 M2/S2...AND SPC MESOANALYSES
INDICATE POTENTIALLY HIGHER SHEAR VALUES...IT WONT TAKE MUCH CAPE
TO GET THINGS GOING. HAVE INCLUDED THUNDER EVERYWHERE TODAY...
ADJUSTING IT FURTHER SOUTH AND EAST THROUGH THURSDAY. SWODY2 PUTS
US IN A SLIGHT RISK IN EASTERN ZONES...THIS WOULD BE EARLY IN THE
PERIOD IN THE VICINITY OF THE SURFACE LOW WITH STRONG SOUTHEAST
INFLOW AND THE APPROACHING UPPER LOW TO SHARPLY INCREASE LAPSE
RATES WITH DECREASING TEMPS ALOFT. AM NOT INCLUDING SEVERE WORDING
IN THE GRIDS JUST YET FOR THURSDAY BUT WILL HAVE TO BE MONITORED.

OTHER ASPECT WITH APPROACHING UPPER LOW IS LATE THURSDAY INTO
EARLY FRIDAY...TEMPS ALOFT DECREASE RAPIDLY AND WITH THE STRENGTH
OF THE SURFACE LOW WRAPPING MOISTURE AROUND IT...IT DOES LOOK LIKE
PORTIONS OF THE SOUTHEAST MAY ACTUALLY GET SNOW. GROUND TEMPS ARE
KIND OF WARM THOUGH SO NOT SURE HOW ALL THIS WILL PLAY OUT.
LOCATION OF THE UPPER LOW PUTS BEST CHANCES OVER MS/AL...BUT AS
THE LOW LIFTS OUT IT DOES GIVE PORTIONS OF NORTH GEORGIA A QUICK
SHOT LATE THURSDAY INTO EARLY FRIDAY. BECAUSE WERE IN SUCH WARM
FLOW DUE TO LOCATION OF SURFACE LOW FOR SO LONG ON THURSDAY...
SURFACE TEMPS WONT QUITE HAVE A CHANCE TO COOL THAT MUCH.
HOWEVER...HAVE INCLUDED A RAIN/SNOW MIX AND IT IS POSSIBLE THAT
THE HIGHER ELEVATIONS OF THE MOUNTAINS MAY GET SOME LIGHT
ACCUMULATIONS...WILL WAIT FOR LATER FORECASTS TO NARROW THIS DOWN
AS THESE MODELS HAVE BEEN ALL OVER THE PLACE THE LAST FEW DAYS.
FOR NOW...NOT ALL THAT EXCITED ABOUT IT BUT FELT IT PRUDENT TO
INCLUDE THE MIX IN THE GRIDS ESPECIALLY GIVEN CONCERNS IN MS/AL.

COOLER ON FRIDAY AS HIGH PRESSURE BUILDS IN AND NORTHERLY FLOW AT
THE SURFACE WITH LARGE UPPER TROUGH ALOFT.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

FLOW RETURNS TO NEAR ZONAL FOR THE BEGINNING OF THE EXTENDED AS
HIGH PRESSURE ZIPS THROUGH AND MOVES OFFSHORE. THE HIGH HAS A HARD
TIME TOTALLY ERODING AND WEDGES AGAINST THE APPALACHIANS...KEEPING
A SLIGHTLY COOLER EASTERLY FETCH OVER PORTIONS OF THE AREA. HOWEVER
WITH RIDGING ALOFT WE DO EVENTUALLY RETURN TO A WARMER PATTERN.
SOME DISAGREEMENT STILL ON A WEAK FRONT THAT MAY AFFECT THE AREA
LATE IN THE EXTENDED...STILL HAVE NOT INCLUDED ANY POPS WITH IT AT
THIS TIME.

&&

.HYDROLOGY...

COMBINATION OF ISENTROPIC UPGLIDE...WEAK UPSLOPE FLOW...AND STRONG
MOISTURE TRANSPORT VECTORS STRAIGHT OUT OF THE WIDE OPEN GULF HAVE
LED TO WIDESPREAD AMOUNTS OF 3-4 ACROSS PORTIONS OF NORTHERN
ALABAMA. AS THIS MOVES EAST IT LOSES SOME OF THE MOISTURE SURGE
BUT UPSLOPE FLOW INCREASES AS THE SYSTEM APPROACHES THE
APPALACHIANS. FFG VALUES RANGE FROM 2-3 DEPENDING ON LOCATION
(LOWER FOR THE METRO AREA) AND WITH FLOODING REPORTS OUT OF
ALABAMA...FELT IT PRUDENT TO ISSUE FLASH FLOOD WATCH FOR PORTIONS
OF NORTH GEORGIA TODAY. NOT SURE IF METRO ATLANTA WILL SEE THESE
HIGH AMOUNTS...BUT BEST TO GO AHEAD AND INCLUDE IT FACTORING IN
THE URBAN SETTING. WILL HAVE IT RUN THROUGH THIS AFTERNOON AS THE
STRONGEST UPSLOPE WINDS MOVE THROUGH...BUT THERE MAY BE ANOTHER
CONCERN FOR THURSDAY. BY THEN...SOILS WILL BE SATURATED AND
SOUTHEAST FLOW AHEAD OF THE SURFACE (AND UPPER) LOW WILL ADD TO
CONCERN FOR THE MOUNTAINS. THIS WILL HAVE TO BE REEVALUATED.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  53  58  37  55 / 100 100 100  40   5
ATLANTA         63  52  55  33  53 / 100 100 100  30   5
BLAIRSVILLE     60  50  55  31  46 / 100 100 100  50   5
CARTERSVILLE    61  49  53  32  50 / 100 100 100  40   5
COLUMBUS        69  56  58  36  56 / 100 100  90  30   5
GAINESVILLE     59  51  55  36  51 / 100 100 100  40   5
MACON           71  57  60  36  59 / 100 100  90  30   5
ROME            60  50  51  34  50 / 100  90 100  40   5
PEACHTREE CITY  65  52  56  33  54 / 100 100  90  30   5
VIDALIA         75  57  64  42  59 /  60  80  80  30   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB...
COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HEARD...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CHATTOOGA...FLOYD...GORDON...
HARALSON...HEARD...PAULDING...POLK.

WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

TDP
Hazardous weather outlook, Dec 10, 1:04 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 AM EST WED DEC 10 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
104 AM EST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...OVERNIGHT
ISOLATED THUNDERSTORMS POSSIBLE AND STRONG GUSTY WINDS EXPECTED
ACROSS PORTIONS OF NORTH GEORGIA REST OF TONIGHT.

.SYNOPSIS...
A WARM FRONT STRETCHING ACROSS NORTH CENTRAL GEORGIA WILL CONTINUE
TO DRIFT NORTHWARD AS A COLD FRONT MOVES EAST FROM THE TENNESSEE
AND LOWER MISSISSIPPI RIVER VALLEY REGION.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND WIND GUSTS
OF 30 TO 40 MPH.

.DISCUSSION...
WINDS WILL CONTINUE TO BE GUSTY ACROSS PORTIONS OF NORTH GEORGIA
OVERNIGHT...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE NORTHEAST
GEORGIA MOUNTAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF NORTH GEORGIA A COLD FRONT MOVES EAST FROM THE LOWER
MISSISSIPPI VALLEY. WITH CAPES LESS THAN 500 AND LIFTED INDICIES
FROM ZERO TO MINUS 1...THUNDERSTORMS ARE EXPECTED TO STAY BELOW
SEVERE LIMITS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA WEDNESDAY AND WEDNESDAY NIGHT...AND ACROSS CENTRAL
GEORGIA THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
DURING THE REST OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT.

In the hours before

Special weather statement, Dec 10, 2:40 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 AM EST WED DEC 10 2008

GAZ001>003-100815-
240 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND HEAVY RAIN IN
DADE...WALKER AND CATOOSA COUNTIES UNTIL 315 AM EST...

AT 238 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RISING FAWN...MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH AND HEAVY RAIN ARE LIKELY AS THIS STORM MOVES
ACROSS DADE...WALKER AND CATOOSA COUNTIES. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE WILDWOOD...RISING FAWN...NEW ENGLAND
...CLOUDLAND STATE PARK...TRENTON...HINKLES...DAVIS CROSSROADS
...ROSSVILLE...LOOKOUT MOUNTAIN ...LINWOOD...LA FAYETTE AND
CHICKAMAUGA.
Special weather statement, Dec 10, 3:12 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 AM EST WED DEC 10 2008

GAZ002>004-100900-
312 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN
WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 400 AM EST...

AT 309 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO 12 MILES SOUTHWEST OF CEDAR
GROVE...MOVING EAST AT 30 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
...UNSECURED OBJECTS AROUND.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 5:22 AM ESTTornado WarningFFCChattooga38 min
Dec 10, 5:53 AM ESTFlash Flood WarningFFCChattooga, Fannin, Floyd, Gilmer, Gordon, Murray and 2 more6 hr
Dec 10, 7:39 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk33 min
Dec 10, 7:59 AM ESTSevere Thunderstorm WarningFFCCarroll34 min
Dec 10, 8:15 AM ESTHigh Wind WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White3 hr
Dec 10, 9:46 AM ESTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale29 min
Dec 10, 10:11 AM ESTRiver Flood WarningFFCDade6 hr
Dec 10, 10:49 AM ESTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Dec 10, 2:30 PM ESTRiver Flood WarningFFCForsyth, Fulton31 hr
Dec 10, 3:03 PM ESTTornado WarningFFCWilkinson27 min
Dec 10, 4:23 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more41 hr
Dec 10, 5:30 PM ESTTornado WarningFFCEmanuel, Treutlen28 min
Dec 10, 5:58 PM ESTAreal Flood WarningFFCForsyth4 hr

Nearby

Flash Flood Watches in Georgia, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.